Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 199, NWS Wichita, KS

November 10, 2012Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Nov 10, 2012, 5:37 PM CST for Barton County, Russell County, Kansas. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2012, 5:37 PM CST (23:37 UTC)
Expired
Nov 10, 2012, 6:30 PM CST
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 150 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 6:07 PM CSTTSTM WND GST 603 Nw Hoisington, KS
Nov 10, 6:07 PM CSTHAIL 1.753 Nw Hoisington, KS
Nov 10, 6:09 PM CSTHAIL 1Hoisington, KS
Nov 10, 6:14 PM CSTHAIL 11 E Hoisington, KS
Nov 10, 6:20 PM CSTTSTM WND GST 7010 Ne Hoisington, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:36 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2146 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS53 KICT 102337
SVRICT
KSC009-167-110030-
/O.NEW.KICT.SV.W.0199.121110T2337Z-121111T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CST SAT NOV 10 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BARTON COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 630 PM CST

* AT 533 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  OTIS...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
           BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
           MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...OLMITZ...GALATIA...HOISINGTON...SUSANK...GORHAM...BUNKER
  HILL...DORRANCE...PARADISE...LURAY...LUCAS...MILBERGER...RUSSELL
  AIRPORT...WALDO AND WILSON LAKE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 176 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3898 9903 3913 9894 3913 9849 3872 9849
      3825 9893 3826 9903
TIME...MOT...LOC 2337Z 223DEG 49KT 3860 9913

HAIL...1.00IN
WIND...70 MPH

$$

MCGUIRE
4 follow-up statements
075 
WWUS53 KICT 102348
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CST SAT NOV 10 2012

KSC009-167-110030-
/O.CON.KICT.SV.W.0199.000000T0000Z-121111T0030Z/
RUSSELL KS-BARTON KS-
548 PM CST SAT NOV 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BARTON AND RUSSELL COUNTIES UNTIL 630 PM CST...

AT 542 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
LARNED...AND MOVING NORTHEAST AT 65 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
         AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
         LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
         DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.

LOCATIONS IMPACTED INCLUDE...
RUSSELL...ALBERT...OLMITZ...GALATIA...HOISINGTON...SUSANK...GORHAM...
BUNKER HILL...PARADISE...DORRANCE...LUCAS...LURAY...GREAT BEND
AIRPORT...MILBERGER...RUSSELL AIRPORT...WALDO AND WILSON LAKE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 176 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3898 9903 3913 9894 3913 9849 3872 9849
      3825 9893 3826 9903
TIME...MOT...LOC 2347Z 231DEG 58KT 3833 9907

HAIL...1.00IN
WIND...80 MPH

$$

MCGUIRE
396 
WWUS53 KICT 102353
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CST SAT NOV 10 2012

KSC167-110002-
/O.CAN.KICT.SV.W.0199.000000T0000Z-121111T0030Z/
RUSSELL KS-
553 PM CST SAT NOV 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS RUSSELL 
COUNTY AND THE STRONGEST STORM IS MOVING INTO SOUTHWEST BARTON 
COUNTY.

LAT...LON 3869 9903 3870 9852 3825 9893 3826 9903
TIME...MOT...LOC 2352Z 231DEG 58KT 3840 9900

$$

KSC009-110030-
/O.CON.KICT.SV.W.0199.000000T0000Z-121111T0030Z/
BARTON KS-
553 PM CST SAT NOV 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BARTON COUNTY UNTIL 630 PM CST...

AT 547 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PAWNEE ROCK...AND MOVING NORTHEAST AT 65 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
         AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
         LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
         DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.

LOCATIONS IMPACTED INCLUDE...
ALBERT...OLMITZ...GALATIA...HOISINGTON...SUSANK AND GREAT BEND
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3869 9903 3870 9852 3825 9893 3826 9903
TIME...MOT...LOC 2352Z 231DEG 58KT 3840 9900

HAIL...1.00IN
WIND...80 MPH

$$
240 
WWUS53 KICT 110010
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CST SAT NOV 10 2012

KSC009-110030-
/O.CON.KICT.SV.W.0199.000000T0000Z-121111T0030Z/
BARTON KS-
610 PM CST SAT NOV 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BARTON
COUNTY UNTIL 630 PM CST...

AT 606 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOISINGTON...
AND MOVING NORTHEAST AT 65 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
         AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
         LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
         DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN BARTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3869 9903 3870 9853 3869 9853 3831 9888
TIME...MOT...LOC 0010Z 231DEG 58KT 3858 9871

HAIL...1.00IN
WIND...80 MPH

$$

MCGUIRE
637 
WWUS53 KICT 110027
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CST SAT NOV 10 2012

KSC009-110037-
/O.EXP.KICT.SV.W.0199.000000T0000Z-121111T0030Z/
BARTON KS-
627 PM CST SAT NOV 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARTON COUNTY WILL
EXPIRE AT 630 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO NORTHEAST BARTON 
COUNTY AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHEAST BARTON COUNTY.

LAT...LON 3869 9903 3870 9853 3869 9853 3831 9888
TIME...MOT...LOC 0027Z 231DEG 58KT 3875 9844

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 3:10 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Nov 10, 3:10 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CST SAT NOV 10 2012

.DISCUSSION...

MAIN CONCERNS: THUNDERSTORM POTENTIAL...WINDS...AND TEMPERATURES
ASSOCIATED WITH STRONG WEATHER SYSTEM MOVING THROUGH TONIGHT INTO
SUNDAY.

TONIGHT-SUNDAY NIGHT:
LONGWAVE UPPER TROUGH OVER THE WESTERN CONUS WILL PUSH EASTWARD
ACROSS THE PLAINS...AS UPSTREAM TROUGHING REACHES THE PACIFIC
NORTHWEST. STRONG BAROCLINIC ZONE WILL SURGE SOUTHWARD OUT OF
NEBRASKA ACROSS OUR FORECAST AREA LATER TONIGHT INTO SUNDAY MORNING.
THE FRONT WILL GRADUALLY OVERTAKE THE DRYLINE PRESENTLY STRETCHING
FROM CENTRAL KS TO THE EASTERN TX PANHANDLE. LOW-LEVEL CONVERGENCE
WILL INCREASE OVERNIGHT AS THE FRONT MOVES IN...WITH INCREASED UPPER
SUPPORT IN ADVANCE OF AN APPROACHING STRONG PV ANOMALY IN THE BASE
OF THE UPPER TROUGH. SCATTERED THUNDERSTORMS MAY DEVELOP EARLY THIS
EVENING AHEAD OF THE FRONT/DRYLINE...WITH ACTIVITY LIKELY BECOMING
MORE LINEAR-CONGEALED AS THE NIGHT PROGRESSES...GIVEN BACKING
DEEP LAYER SHEAR VECTORS AND INCREASED FRONTAL CONVERGENCE. STRONG
DEEP LAYER SHEAR/MARGINAL INSTABILITY COULD LEAD TO A FEW SEVERE
REPORTS IN CENTRAL KS INTO MID EVENING WITH HAIL/WINDS LIKELY THE
PRIMARY THREATS. SOUTHERLY LOW-LEVEL JET WILL INTENSIFY TO 65-70
KT ACROSS SOUTH CENTRAL/SOUTHEAST KS THIS EVENING...WITH STILL
FAIRLY STEEP 1000-850 LAPSE RATES. SO PLANNING TO EXTEND WIND
ADVISORY IN A LARGE PART OF SOUTH CENTRAL/SOUTHEAST KS TIL 06Z
TONIGHT. COLDER AIR WILL SPREAD IN BEHIND THE FRONT...WITH A LARGE
PORTION OF THE FORECAST AREA EXPERIENCING AN EARLY MORNING SUNDAY
HIGH.

MONDAY-THURSDAY:
THE UPPER TROUGH WILL SHIFT EAST OF THE AREA...WITH THE FLOW ALOFT
BECOMING MORE WESTERLY ACROSS THE CENTRAL PLAINS. TEMPERATURES WILL
BEGIN THE WEEK A BIT COOLER THAN NORMAL...BEFORE RECOVERING TO NEAR
SEASONAL AVERAGES FOR THE REMAINDER OF THE WEEK. WILL MAINTAIN DRY
FORECAST WITH GULF CUT OFF DURING THIS PERIOD.

FRIDAY-SATURDAY:
THE MEDIUM RANGE MODELS DO INDICATE A SOUTHERN STREAM SHORTWAVE
TROUGH EJECTING EASTWARD ACROSS THE CENTRAL PLAINS WITH MODEST GULF
MOISTURE RETURN. WILL CARRY 20-40% CHANCES FOR SHOWERS/T-STORMS
MAINLY FRIDAY NIGHT-SATURDAY ALTHOUGH TIMING OF THIS WAVE COULD
CHANGE. PRECIPITATION AMOUNTS LOOK TO BE LIGHT WITH THIS FEATURE.

JMC

&&

.FIRE WEATHER...
WILL MAINTAIN RED FLAG WARNING AREAL EXTENT UNTIL 01Z THIS
EVENING...GIVEN STRONG SOUTHERLY WINDS GUSTING FREQUENTLY OVER 40
MPH AND CURED GRASSLAND. RELATIVE HUMIDITY RUNNING ABOUT 40% IN THE
WARNED AREA...AND 45-55% FURTHER EAST. THE FIRE DANGER WILL REMAIN
VERY HIGH THIS EVENING AS SOUTHERLY WINDS CONTINUE TO GUST...BUT
THEN DROP OFF LATER TONIGHT.

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A CHALLENGING TAF FORECAST WITH THE SUSTAINED WINDS AROUND 25KTS
FOR A LARGE PORTION OF THE TAF PERIOD AT MOST SITES IN ADDITION TO
THE PASSAGE OF THE COLD FRONT AND ASSOCIATED CHANCES OF
THUNDERSTORMS. ANTICIPATE GUSTY WINDS TO AT LEAST 6Z DUE TO
CONTINUED MIXING. THE COLD FRONT SHOULD MOVE THROUGH KRSL AT ~5Z
AND CLOSER TO ~11Z FOR KHUT AND KICT. THUNDERSTORMS ARE STILL
EXPECTED TO DEVELOP AHEAD OF THE FRONT BUT QUESTIONING TSRA FOR
KRSL AND KSLN...THUS LEFT AS VCTS FOR NOW. GREATER CONFIDENCE IN
TSRA FOR KHUT AND KICT AT 2Z AND 3Z RESPECTIVELY...BUT THERE COULD
BE A LAG IN TIMING WHERE IT MAY BE CLOSER TO 6Z. KCNU COULD HAVE
SOME -TSRA AFTER 6Z WITH LINGERING SHRA AND POSSIBLY A FEW BOLTS
OF TS IN THE VICINITY THROUGH THE MORNING. OPTED TO PUT IN A
SIMILAR SITUATION FOR KICT WITHOUT AS SIGNIFICANT OF A CIG
REDUCTION AS KCNU WITH THE ABUNDANT MOISTURE. KCNU COULD HAVE
LOWER CIGS THAN CURRENT FORECAST BUT DECIDED TO KEEP AT THE MVFR
AND IFR THRESHOLD. THE NEXT FORECAST WILL LIKELY BE ABLE TO FINE
TUNE THE TIMING OF TSRA BETTER THAN THE CURRENT FORECAST AND
EXPECT AMENDMENTS WITH CONVECTIVE DEVELOPMENT THIS EVENING AND
TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    42  44  23  52 /  70  30   0   0
HUTCHINSON      36  41  22  52 /  60  10   0   0
NEWTON          40  42  22  51 /  70  30   0   0
ELDORADO        44  45  22  51 /  80  70  10   0
WINFIELD-KWLD   48  49  25  53 /  80  60  10   0
RUSSELL         30  40  18  52 /  60  10   0   0
GREAT BEND      32  41  20  52 /  60  10   0   0
SALINA          35  40  22  51 /  70  10   0   0
MCPHERSON       36  40  21  52 /  70  10   0   0
COFFEYVILLE     58  59  27  52 /  70  90  10  10
CHANUTE         56  57  26  51 /  80  90  10  10
IOLA            56  57  26  51 /  70  90  10  10
PARSONS-KPPF    58  58  25  52 /  70  90  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ049>053-067>072-
082-083-091>096-098>100.

RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR KSZ032-033-
047>051-067-082-091.

WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR KSZ032-033-047-048.

&&
Hazardous weather outlook, Nov 10, 4:03 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
403 PM CST SAT NOV 10 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
403 PM CST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE AREA TONIGHT. A FEW
OF THE STORMS THIS EVENING COULD BE SEVERE...WEST OF A HILLSBORO
TO WICHITA TO WELLINGTON LINE. THE MAIN THREATS WILL BE WIND GUSTS
TO 60 MPH AND QUARTER SIZE HAIL.

STRONG SOUTH WINDS WILL AFFECT THE AREA THIS EVENING. PLEASE REFER
TO THE WIND ADVISORY STATEMENT FOR ADDITIONAL DETAILS.

THE GRASSLAND FIRE DANGER INDEX WILL REMAIN VERY HIGH CATEGORY AREA
WIDE INTO THIS EVENING...WITH EXTREME FIRE DANGER EXPECTED FOR
LOCATIONS GENERALLY WEST OF INTERSTATE 135 UNTIL EARLY EVENING.
PLEASE REFER TO THE LATEST RED FLAG WARNING FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS MAY LINGER IN SOUTHEASTERN KANSAS SUNDAY
MORNING. THESE ARE NOT EXPECTED TO BE STRONG OR SEVERE.

VERY HIGH WILDFIRE DANGER POTENTIAL WILL EXIST SUNDAY INTO MONDAY
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING TO THE WEST OF A
HILLSBORO TO WICHITA...TO WELLINGTON LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Nov 10, 5:08 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
508 PM CST SAT NOV 10 2012

KSZ047-110000-
BARTON-
508 PM CST SAT NOV 10 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 505 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 29 MILES WEST OF BELPRE...OR 31 MILES SOUTHWEST
OF LARNED...AND MOVING NORTHEAST AT 60 MPH.

DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN BARTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS
INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

&&

LAT...LON 3860 9904 3868 9904 3869 9903 3831 9863
      3826 9876 3825 9898 3827 9904
TIME...MOT...LOC 2308Z 221DEG 51KT 3804 9959

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 5:08 PM CSTSpecial Weather StatementICTBarton52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.